All Journal Entries Journals

Antihistamines make me sad

Feb 22, 2009 - 2 comments
Tags:

mood tracker

,

Depression

,

Allergy

,

lethargy

,

antihistamine

,

benadryl

,

Zyrtec

,

claritin

,

claritin-d



When I take certain antihistamines for my allergies, they make me feel apathetic, lethargic and a little depressed. I'm not sure why, but I've noticed that it happens with Benadryl and when I used to take Claritin or Claritin-D (can't remember which one I used to take). It doesn't happen with Zyrtec, though. If anyone else feels that way, I'd love to hear your experiences.

Comments
Post a Comment
172023_tn?1334675884
by peekawho, Feb 23, 2009
Benadryl is the WORST for making you feel drugged and lethargic.  Its very common.

I take it sometimes at night when I'm not working, to help me sleep.  But I wake up in the morning just feeling sooooo tired.  

I can't take it for allergies at all, or I'd go around looking like a zombie.  

483733_tn?1326802046
by TrudieC, Feb 23, 2009
Very interesting point.  I have seasonal, indoor and food allergies.  I take Benadryl most nights in order to sleep and to stop the itchiness.  In order to save money since I am out of work I switched from Aerius to the generic version of Claritin a few weeks ago.  I have been suffering from depression since but also am in the midst of a big arthritis flare up so not sure which is hitting me.  I may try switching off the Claritin to see if it improves my mood.

Post a Comment